Alert archive / Kentucky / River Flood Warnings in 2013

River Flood Warning 41, NWS Paducah, KY

March 19, 2013McCracken County, Kentucky; Massac County, Illinois

NWS Paducah, KY issued this river flood warning at Mar 19, 2013, 10:45 AM CDT for McCracken County, Kentucky; Massac County, Illinois. It took effect at Mar 21, 2013, 1:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 19, 2013, 10:45 AM CDT (15:45 UTC)
In effect from
Mar 21, 2013, 1:00 PM CDT
Expired
Mar 25, 2013, 10:33 AM CDT
In force
4 days
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Massac County, IL, McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:48 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 19, 6:48 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
648 AM CDT TUE MAR 19 2013

.UPDATE...
ISSUED AT 648 AM CDT TUE MAR 19 2013

UPDATED AVIATION DISCUSSION FOR 12Z TAFS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 345 AM CDT TUE MAR 19 2013

CYCLONIC FLOW AROUND AN UPPER LOW OVER THE GREAT LAKES REGION WILL
KEEP A NORTHWEST FLOW PATTERN IN PLACE ACROSS THE REGION THROUGH
MID WEEK. CONSEQUENTLY...TEMPERATURES WILL REMAIN WELL BELOW
NORMAL.

DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE SHORT TERM...THOUGH
THERE ARE A FEW NOTABLE EXCEPTIONS. THE FIRST COMES TONIGHT AS
WEAK UPPER LEVEL ENERGY ACCOMPANIES THE PASSAGE OF A REINFORCING
COLD FRONT. THIS SYSTEM IS MOISTURE STARVED...SO ANY PRECIPITATION
THAT FALLS WILL BE LIGHT...AND MUCH OF IT WILL EVAPORATE BEFORE
REACHING THE GROUND. AS A RESULT...FORECAST INCLUDES A MENTION OF
SPRINKLES AND/OR FLURRIES THROUGH THE NIGHT AND INTO THE FIRST FEW
DAYLIGHT HOURS ON WEDNESDAY. NORTHWEST WINDS WILL BE QUITE GUSTY
ON WEDNESDAY IN THE WAKE OF THIS SYSTEM...SUSTAINED 15 MPH WITH
GUSTS OF 20 TO 25 MPH.

DRY WEATHER WILL CARRY OVER INTO WEDNESDAY NIGHT AND EARLY
THURSDAY. HOWEVER...CLOUDS WILL BE ON THE INCREASE AHEAD OF A
DEVELOPING SYSTEM OVER THE PLAINS. INCREASING MOISTURE LIFTED
ISENTROPICALLY AHEAD OF THIS SYSTEM WILL LEAD TO A CHANCE OF
PRECIPITATION OVER MAINLY SOUTHEAST MISSOURI THURSDAY AFTERNOON.
TEMPERATURE PROFILES WILL BE COLD ENOUGH TO SUPPORT LIGHT
SNOW...BUT ENOUGH WARMING NEAR THE SURFACE MAY RESULT IN A
RAIN/SNOW MIX OVER SOUTHERN SECTIONS. ANY ACCUMULATION DURING THE
DAYLIGHT HOURS THURSDAY WILL BE CONFINED TO THE OZARK FOOTHILLS OF
SOUTHEAST MISSOURI...AND EVEN THIS SHOULD REMAIN BELOW ONE HALF
INCH.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 AM CDT TUE MAR 19 2013

MOISTURE SPREADING EAST FROM THE PLAINS IN ASSOCIATION WITH A MID
LEVEL WAVE...WILL ENCOUNTER HIGH PRESSURE FROM THE UPPER MIDWEST TO
SOUTHERN APPALACHIANS AND ITS DRIER AIRMASS THURSDAY NIGHT. BEST
CHANCE POPS FOR A WINTRY MIX WILL BE OVER THE SW 1/2 OF OUR CWFA.

WE BEGIN A TRANSITION TO SW FLOW ALOFT FRIDAY INTO THE WEEKEND AS
AN UPPER TROF DEVELOPS OVER WEST U.S. ALONG WITH A COUPLE OF H5
LOW CENTERS. THERE IS HIGH MODEL VARIABILITY WITH THE MOVEMENT OF
THE LOW CENTERS / MEAN TROF POSITION. GIVEN THE COMPLEXITY OF THE
FLOW REGIME AND IT BEING A TRANSITIONAL TIME OF YEAR...WILL NOT GO
TOO HIGH WITH POPS BUT MAINTAIN THEM BASED MORE UPON A REFLECTION OF
THE GEFS AND ECENS THROUGH THE WEEKEND AND EVEN EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY)
ISSUED AT 648 AM CDT TUE MAR 19 2013

VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS AS MID LEVEL
CLOUDS INCREASE. THE PASSAGE OF A WEAK DISTURBANCE TONIGHT MAY BRING
A FEW SPRINKLES OR FLURRIES. WINDS TODAY WILL BE FROM THE NORTHWEST
AROUND 10 KNOTS WITH HIGHER GUSTS IN THE AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...RJP
LONG TERM...CN
AVIATION...RJP
Hazardous weather outlook, Mar 19, 3:57 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CDT TUE MAR 19 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
357 AM CDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE LATE THURSDAY AFTERNOON
INTO THURSDAY NIGHT ACROSS PORTIONS OF SOUTHEAST MISSOURI...MAINLY
THE OZARK FOOTHILL REGION EAST TO DEXTER AND NEW MADRID. THERE IS
ANOTHER CHANCE OF SNOW SUNDAY NIGHT...MAINLY OVER SOUTHERN ILLINOIS
INTO SOUTHWEST INDIANA. HOWEVER...CONFIDENCE IN THE EVOLUTION AND
TRACK OF THE SUNDAY NIGHT WEATHER SYSTEM IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:02 AM CDTRiver Flood WarningPAHGallatin, Wayne, White8 days
Mar 19, 4:04 PM CDTWinter Storm WatchPAHButler, Carter, New Madrid, Ripley, Stoddard, Wayne36 hr

Nearby

River Flood Warnings in Kentucky, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.